MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER
Model Number 25-1011
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that they had performed a percutaneous coronary intervention (pci) with pre-dilitation ballooning and stenting of both an om2 and mid-circumflex.It went successfully and they re-positioned the runthough wire into other vessels left anterior descending artery (lad) and diag and performed ballooning and stenting to the other vessels, also successfully and uneventfully.They then saw a flow defect in the ostial/prox om2 stented area.They turned their attention back to the om2 and re-wired the circ and om2 which was the stented portion.They passed a 2.5 x 6 balloon in an attempt to balloon the defect; however, the balloon would not advance to the lesion.At that time the wire could not be removed.During the attempt to remove the wire the distal tip of the runthough wire broke off.It did not seem to migrate, and the flow did not seem disrupted.An attempt was made to pass a stent down to trap the wire in place however, that was unsuccessful.They ended the procedure at that time.The patient was in good condition.There was no blood loss.Additional information was received on 16jul2025: no other terumo products were used in combination with the wire.The fragment of the wire was left inside the patient and it has not been removed.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation:lead cardiovascular technician.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.History investigation of the product with the involved product code/lot# - no anomaly was found in the manufacturing record and the shipping inspection record.- in the past three years, we have not received any similar complaints of the involved products caused by the manufacturing process.Please refer to section h10 for the importer report on this reported event.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual and microscopic inspections: - the actual device upon receipt was a runthrough ns.- the niti-core wire and platinum coil at the distal end had been fractured.- the length of niti-core wire (from the fractured section to the joint of the stainless- steel coil and platinum coil, and niti core wire): approximately 21mm - since the length of niti-core wire inside the platinum coil section of the product with the involved product code is approximately 30mm, it was likely to be missing approximately 9mm.Regarding the missing length of platinum coil, it was elongated and could not be determined.- the coil had been elongated (the coil pitch had been opened) near the joint of the stainless- steel coil and platinum coil, and niti core wire.- no anomaly was found in other sections.Electron microscopic inspection of the fractured section at the niti-core wire - the wire had been tapered.- the wire had been diagonally.- dimple patterns (hole-shaped patterns seen during fatigue failure) were found on the top surface at the fractured section.Confirmation of dimensions - it met the factory's specifications.No anomaly was found.History investigation of the product with the involved product code/lot number - no anomaly was found in the manufacturing record and the shipping inspection record.- no other similar report was found in the past.Simulation test: [fracture due to the pulling force] made the distal end of coil getting stuck, pulling force was applied.As a result, the niti-core wire was fractured, and then the coil was elongated and fractured.The fractured section of the niti-core wire had the following characteristics.- the wire was tapered.- the wire was diagonally.- dimple patterns (hole-shaped patterns seen during fatigue failure) were found on the top surface at the fractured section.(cause of occurrence): based on the investigation result, no anomaly was found in the manufacturing history records and the dimensions at the normal sections.Based on the condition of actual device and the simulation test result, as a possible cause of this case, it was likely that the distal end got stuck and pulling force was applied for some factor, causing the niti-core wire to fracture, and then the platinum coil elongated and fractured.However, since the details of procedure were unknown, it was not possible to clarify the cause of stuck.(countermeasure) ashitaka factory has been making efforts in maintaining the quality of the product by performing following controls.- after the product assembling process, 100% visual inspection is performed to confirm that there is no deformation in the coil.- after the product assembling process, the outer diameter is measured on 100% basis to confirm that there is no anomaly in it.- in the manufacturing process, 100% pulling test is performed to confirm that there is no anomaly in the pulling strength.- in the shipping inspection, pulling strength is measured on sampling basis for each product code/lot# to confirm that there is no anomaly in it.The ifu of this product includes the following warning.: - if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded as shown in fig.2, stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter.(b)(4) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
RUNTHROUGH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22709220
Report Number9681834-2025-00146
Device Sequence Number9357874
Product Code DQX
UDI-Device Identifier04987350744340
UDI-Public(01)04987350744340(17)280131(10)250204
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-1011
Device Catalogue NumberTW*AS418XA
Device Lot Number250204Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown